Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 48, NWS Houston/Galveston, TX

September 13, 2007Chambers County, Texas

NWS Houston/Galveston, TX issued this flash flood warning at Sep 13, 2007, 3:06 AM CDT for Chambers County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 13, 2007, 3:06 AM CDT (08:06 UTC)
Expired
Sep 13, 2007, 5:00 AM CDT
In force
114 min
Issued by
NWS Houston/Galveston, TX
Area
Whole counties

County Chambers County, TX

The radar

The Houston radar (KHGX), 47 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2007-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2007-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
134 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KHGX 130807
FFWHGX
TXC071-131000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
306 AM CDT THU SEP 13 2007

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME EASTERN CHAMBERS COUNTY IN SOUTHEAST TEXAS

* UNTIL 500 AM CDT

* AT 302 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR STOWELL AND WINNIE. 2 TO 4 
INCHES OF RAIN HAS FALLEN AND ANOTHER 1 TO 3 INCHES OF RAIN WILL BE 
POSSIBLE BY 430 AM.

* FLOODING IS EXPECTED IN OR NEAR...
STOWELL AND WINNIE.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2989 9452 2990 9437 2968 9437 2960 9436
      2968 9448
TIME...MOT...LOC 0806Z 180DEG 0KT 2977 9442

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 12:53 AM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Sep 13, 12:53 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1253 AM CDT THU SEP 13 2007

.UPDATE...
HAVE UPDATED THE ZONES TO CANCEL THE FLOOD WATCH AND INLAND
TROPICAL STORM WARNINGS. WINDS HAVE SUBSIDED AND THE THREAT FOR
HEAVY RAIN HAS DIMINISHED. HUMBERTO WAS RECENTLY UPGRADED TO A
HURRICANE AND THE STRONGEST WINDS SHOULD AFFECT AREAS EAST OF HIGH ISLAND.
43

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      87  73  88  72  89 /  30  20  50  30  10
HOUSTON (IAH)              84  73  87  73  89 /  50  30  60  30  20
GALVESTON (GLS)            84  77  86  78  87 /  90  40  60  30  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: BRAZORIA...
     CHAMBERS...GALVESTON...HARRIS.

GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: GALVESTON BAY...
     WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS
     FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...43
Hazardous weather outlook, Sep 12, 5:26 PM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
526 PM CDT WED SEP 12 2007

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-132230-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
526 PM CDT WED SEP 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

TROPICAL STORM HUMBERTO WILL MAKE LANDFALL ALONG THE UPPER TEXAS
COAST TONIGHT. TROPICAL STORM WARNINGS ARE IN EFFECT FOR THE
COASTAL COUNTIES. A FLASH FLOOD WATCH IS IN EFFECT FOR THE
SOUTHEASTERN PORTIONS OF SOUTHEAST TEXAS.

VERY HEAVY RAINFALL WILL BE LIKELY OVER MAINLY THE SOUTHEASTERN
PORTIONS OF THE AREA WITH ACCUMULATIONS OF 3 TO 9 INCHES WITH
ISOLATED TOTALS OF 10 TO 15 INCHES POSSIBLE ALONG AND EAST OF THE
TRACK OF HUMBERTO. ISOLATED TORNADOES ARE POSSIBLE ALONG AND EAST
OF A FREEPORT TO HOUSTON TO LIVINGSTON LINE.

TIDE LEVELS WILL RANGE FROM 2 TO 4 FEET ABOVE NORMAL. THERE MAY
BE SOME MINOR COASTAL FLOODING ALONG THE BEACH FRONT AREAS EARLY
THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
RAINFALL CHANCES WILL DECREASE QUICKLY AS THE SYSTEM LIFTS OFF TO
THE NORTHEAST AND OUT OF THE AREA BY LATE THURSDAY AFTERNOON.
LINGERING FLOOD ISSUES MAY PERSIST.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON THROUGH
THURSDAY AFTERNOON.

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.